MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC M5 IVL PERIPHERAL CATHETER; BALLOON CATHETER

SHOCKWAVE MEDICAL, INC M5 IVL PERIPHERAL CATHETER; BALLOON CATHETER
Model Number FG62869-6560
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The shockwave representative reached out to the physician for additional details regarding the patient information, preexisting conditions, procedure details, physician's opinion etc.The only reply received back from the physician to shockwave's representative was that the patient was doing well and there was no other harm to the patient.The complaint device was returned back to shockwave medical.The catheter was received in two pieces.The shaft had separated about 2.5" distal to the proximal marker band.The catheter inner member and the wires were confirmed to be separated.There were multiple kinks along the catheter outer shaft.It was confirmed that all the components of the catheter (main catheter body, balloon, emitters and marker bands) were returned confirming that there was no component embolism in the patient's body.Based on complaint narrative, the result of the ivl was reported as "good" indicating the device seems to have performed as expected in delivering the therapy.A review of lot history record demonstrates that the ivl catheter has met all acceptance criteria prior to release for distribution.There is no evidence to suggest that the device was defective or did not meet its specification upon initial release from manufacturing.Shockwave medical's opinion is that the device probably got caught while being withdrawn through the sheath and excessive withdrawal force was applied leading to separation of the distal end.Because the device was within the sheath, the separated components were retained within the sheath.This conclusion is supported by the visual damage noted on the returned product and the narrative that the catheter was removed along with the sheath.Based on the information provided, it is determined that the cause of the complaint is not attributed to shockwave medical design or manufacturing shockwave does not intend to take any further action regarding this complaint event.
 
Event or Problem Description
There is no patient information available at the time of the report.The specific lesion treated is unknown, but it has been confirmed that the patient was treated with shockwave m5 peripheral catheter.At post-procedure, it was confirmed that the distal portion of the catheter had torn off.The procedure involved a shockwave device was used along with a 7f terumo sheath.Catheter was completely removed with the sheath.The ivl result was good.According to the report, there was no death, serious injuries or harm on the patient.It was also reported that there was no additional intervention required.Additional hospitalization was not required.The scenario of the given case potentially could have led to device embolism into the patient.

Brand Name
M5 IVL PERIPHERAL CATHETER
Common Device Name
BALLOON CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
san jose, ca
MDR Report Key9924705
Report Number3015053858-2020-00006
Device Sequence Number3435728
Product Code PPN
UDI-Device IdentifierM732M5IVL65600
UDI-PublicM732M5IVL65600
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberFG62869-6560
Device Catalogue NumberM5IVL6560
Device Lot NumberP191203C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2020
Initial Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1